Texas, 2011

Wildfire in Texas, July 30, 2011

July 30, 2011 · NWS AMA · 1 event in 1 county or zone

The IV Ranch West of Glazier Wildfire began around 1830 CST about one mile south southeast of Glazier Texas in Hemphill County just south of Farm to Market Road 2758. The wildfire was caused by lightning which consumed an estimated five hundred acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The IV Ranch West of Glazier Wildfire began around 1830 CST about one mile south southeast of Glazier Texas in Hemphill County just south of Farm to Market Road 2758. The wildfire was caused by lightning which consumed an estimated five hundred acres. No structures were damages or destroyed and there were no reports of injuries or fatalities. The wildfire was contained around 2300 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 30, 5:33 PM CST, 57 minutes earlier.

Area forecast discussion, Jul 30, 5:33 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT SAT JUL 30 2011

.AVIATION...
SHOWERS AND THUNDERSTORMS DEVELOPED THIS AFTERNOON WITH THE HELP OF
DAYTIME HEATING...INSTABILITY...VARIOUS OUTFLOW BOUNDARIES AND A DISSIPATING
FRONT. HAVE INCLUDED A CB REMARK THIS EVENING AT DHT AS AN OUTFLOW
BOUNDARY HEADS THAT DIRECTION. THE SHOWERS AND STORMS CONTINUE TO
HAVE A SLOW NORTH/NORTHWEST TRACK. THINK THE CB/S WILL STAY FAR
ENOUGH AWAY FROM GUY AND AMA THAT WE WILL NOT NEED TO MENTION THERE.
SOUTH AND SOUTHWEST WINDS WILL PICK UP INTO THE 10 TO 15 KNOT RANGE
AGAIN BY SUNDAY AFTERNOON. SKIES WILL REMAIN VFR THROUGH THIS
FORECAST.

&&

.PREV DISCUSSION... /ISSUED 307 PM CDT SAT JUL 30 2011/

DISCUSSION...
UPPER HIGH BUILDS BACK OVER THE SOUTHERN HIGH PLAINS LATE THIS
WEEKEND INTO EARLY NEXT WEEK. POPS THIS EVENING AND TONIGHT LOOK GOOD
AND DO NOT PLAN ON ANY CHANGES. COVERAGE SHOULD BE LESS THAN PAST
COUPLE OF DAYS AND CANNOT COMPLETELY RULE OUT ANOTHER MICROBURST FROM
ANY ONE OR TWO OF THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND
THIS EVENING...SIMILAR TO YESTERDAY. FRONTAL BOUNDARY ACROSS THE
EASTERN AND SOUTHERN TEXAS PANHANDLE WILL BE A FOCUS FOR CONVECTION
THROUGH THIS EVENING AND EARLY TONIGHT ALONG WITH MONSOONAL MOISTURE
OVER THE SOUTHWESTERN STATES...WEST TEXAS AND SOUTHERN ROCKIES.
WARMER AND DRIER SUNDAY AS THE UPPER HIGH SHIFTS A LITTLE FURTHER
WEST AND SUBSIDENCE PREVAILS EXCEPT ACROSS THE FAR WESTERN SECTIONS
OF THE FORECAST AREA. CANNOT COMPLETELY RULE OUT ISOLATED CONVECTION
OVER THE FAR WESTERN TEXAS PANHANDLE NEAR THE TEXAS AND NEW MEXICO
STATE LINE...SO WILL CONTINUE TO CARRY POPS BETWEEN 10 AND 15
PERCENT. WARMER AND DRIER STILL ON MONDAY AS THE UPPER HIGH BECOMES
ELONGATED FROM THE SOUTHERN ROCKIES EASTWARD TO THE LOWER AND MID
MISSISSIPPI RIVER VALLEY. MEDIUM RANGE MODELS BRING A COLD FRONT INTO
THE NORTHWEST SECTIONS OF THE PANHANDLES TUESDAY AS THE UPPER HIGH
BREAKS DOWN. THE MONSOONAL MOISTURE PLUME SHIFTS BACK TO THE EAST
SLIGHTLY ACROSS THE NORTHWEST PANHANDLES. FEEL CONVECTION POSSIBLE BY
TUESDAY AFTERNOON AND TUESDAY NIGHT AS THE FRONTAL BOUNDARY SLIDES
FURTHER SOUTHEAST ACROSS THE AREA. WILL INTRODUCE SOME SLIGHT CHANCE
TO CHANCE POPS TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS MUCH OF THE
NORTHWEST TEXAS PANHANDLE AND ALL OF THE OKLAHOMA PANHANDLE.
CONTINUED POSSIBILITY FOR CONVECTION WEDNESDAY AND WEDNESDAY NIGHT
WITH THE FRONTAL BOUNDARY STALLED ACROSS THE FORECAST AREA. WILL
INTRODUCE OR CONTINUE WITH SLIGHT CHANCE POPS MAINLY ACROSS THE
NORTHWEST SECTIONS OF THE FORECAST AREA. STALLED FRONTAL BOUNDARY
ACROSS THE NORTHERN PANHANDLES WILL CONTINUE TO WARRANT AT LEAST
SLIGHT CHANCE POPS ON THURSDAY AND THURSDAY NIGHT. THE UPPER HIGH
BEGINS TO BUILD BACK TO THE WEST AGAIN OVER THE SOUTHERN HIGH PLAINS
BY LATE NEXT WEEK WHICH SHOULD RESULT IN DRIER AND WARMER
CONDITIONS. DECIDED TO REMOVE POPS FRIDAY AND FRIDAY NIGHT AS
SUBSIDENCE SHOULD PREVAIL.

SCHNEIDER

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS
WEEKEND...HOWEVER POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ACROSS
THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES MONDAY AS 20 FOOT WIND
SPEEDS OF NEAR 15 TO 20 MPH ALONG WITH RELATIVE HUMIDITY VALUES OF 15
TO 20 PERCENT. OTHERWISE...NO ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS EXPECTED NEXT WEEK THROUGH FRIDAY.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/17
Hazardous weather outlook, Jul 30, 2:26 PM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CDT SAT JUL 30 2011

OKZ001>003-TXZ001>020-311100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
326 PM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE PANHANDLES THROUGH
MIDNIGHT AND ACROSS THE SOUTHWEST TEXAS PANHANDLE BETWEEN MIDNIGHT
AND 7 AM. ONE OR TWO THUNDERSTORMS MAY BECOME SEVERE THROUGH 10 PM
WITH WIND GUSTS UP TO 60 MPH BEING THE PRIMARY HAZARD. LOCALLY HEAVY
RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH TUESDAY
NIGHT ACROSS MOST OF THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS
PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH WEDNESDAY
NIGHT ACROSS THE WESTERN HALF OF THE OKLAHOMA PANHANDLE AND THE
NORTHWEST TEXAS PANHANDLE. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS
THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE
THURSDAY THROUGH THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT
WIND GUSTS TO AROUND 55 MPH AND LOCALLY HEAVY RAINFALL CAN BE
EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM THIS EVENING.

JACKSON

In the hours before

Special weather statement, Jul 30, 3:12 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT SAT JUL 30 2011

TXZ015-302145-
WHEELER TX-
412 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR WHEELER COUNTY.

AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TWITTY...OR
ABOUT 10 MILES EAST OF SHAMROCK...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS THUNDERSTORM.
MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY
AWAY FROM WINDOWS.

JACKSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hemphill

When
July 30, 6:30 PM CST to 11:00 PM CST
Where
Hemphill forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337967.